# SDR WRLA99022

- Difficulty date: November 9, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N272WA
- Make and model: Doug MD-11
- Aircraft serial: 48437
- Engine: Pwa PW4460
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 54A831
- Condition: Bent
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: C, J
- Precautionary procedure: A

## Discrepancy

DURING FLT, NR 3 ENGINE SHUTDOWN DUE TO VIBRATION, VIBRATION MONITOR AT 5 FOR COMPRESSOR DURING T/O.  VIBRATION MONITOR REDUCED TO 2.5 AT LOWER RPM IAW FCOM VOL I PROCEDURES FUEL WAS DUMPED TO MAXIMUM LANDING WEIGHT (85,000 LBS) AND A/C RETURNED TO SSN WITHOUT FURTHER INCIDENT.  AFTER LANDING AT SNN, AN INSPECTION OF THE ENGINE SHOWED EVIDENCE OF A BIRD STRIKE/INGESTION.  ENGINE NR 3 FAN BLADES NR 29, 30, 31 AND 33 FOUND BENT AND OUT OF LIMITS PER MM 72-31-00.  FURTHER INSPECTION PER MX TASK CARD 0268 FOR BIRD STRIKES, THE ENGINE BORESCOPE AT THE 5TH, 8TH, 9TH, 13TH AND 14TH STAGES.  NO DAMAGE OR DEFECTS WERE FOUND.  REPLACED FAN BLADES PER MATCHED SETS.  GROUND RUN ENGINE OK.  A/C RETURNED TO SERVICE.  (M)
